Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 19, 2015, 10:40 PM CDT for Martin County, Minnesota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2015, 10:40 PM CDT (03:40 UTC)
- Expired
- Jun 19, 2015, 11:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Twin Cities, MN
County Martin County, MN
The radar
The Minneapolis radar (KMPX), 154 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
963
WWUS83 KMPX 200340
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1040 PM CDT FRI JUN 19 2015
MNZ082-091-200430-
WATONWAN-MARTIN-
1040 PM CDT FRI JUN 19 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MARTIN AND SOUTHWESTERN
WATONWAN COUNTIES...
AT 1039 PM CDT...A STRONG THUNDERSTORM WAS NEAR BERGEN...OR NEAR
WINDOM...MOVING EAST AT 40 MPH. THE STORM WILL CROSS INTO
SOUTHWESTERN WATONWAN AND WESTERN MARTIN COUNTIES BY 1055 PM.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FAIRMONT...SHERBURN...TRUMAN...TRIMONT...WELCOME...ORMSBY...ODIN...
FOXLAKE AND WILBERT.
THIS INCLUDES INTERSTATE 90 BETWEEN MILE MARKERS 82 AND 100.
LAT...LON 4359 9485 4390 9486 4391 9485 4386 9439
4355 9453
TIME...MOT...LOC 0339Z 285DEG 33KT 4382 9506
$$
AJZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:38 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 19, 6:38 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 638 PM CDT FRI JUN 19 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 345 PM CDT FRI JUN 19 2015 EVERYTHING STILL LOOKS ON TRACK TO SEE A BOWING MCS MOVE ACROSS THE AREA TONIGHT. WHERE THERE IS MORE UNCERTAINTY IS WHAT HAPPENS OUT AHEAD OF THIS SYSTEM IN SRLY FLOW AND WAA. THIS HAS RESULTED IN AN IMPRESSIVE LINE OF THUNDERSTORMS OVER CENTRAL SODAK. NONE OF THE GUIDANCE REALLY PICKED UP ON THIS ALL THAT WELL...BUT BY 00Z...THE HRRR AND A COUPLE OF THE HOPWRF MEMBERS SHOW SOME ACTIVITY IN WRN MN. BASED ON WHERE ACTIVITY AND INSTABILITY ARE AT THE MOMENT... THINK THIS IS TOO FAR EAST TO SEE ANYTHING THIS EVENING AND THINK ANY OF THIS SORT OF ACTIVITY WOULD STAY TO OUR WEST/SW...BACK WHERE THE INSTABILITY RESIDES. FOR TONIGHT...THERE IS STRONG MODEL AGREEMENT IN THE CAMS ON AN BOWING MCS DEVELOPING OVER SODAK. THIS MAKES PLENTY OF SENSE WHEN LOOKING AT THE DETERMINISTIC MODELS...WHICH CONTINUE TO SHOW A SRLY LLJ INCREASING TO AROUND 50 KTS BENEATH A WRLY 60 KT MID-LEVEL JET. THE WAVE THAT WILL BE RESPONSIBLE FOR THIS SYSTEM IS CURRENTLY MOVING ACROSS MT. STORMS SHOULD BEGIN TO BUILD IN ERN MONTANA BETWEEN 3 AND 5 PM AND CONGEAL INTO A FORWARD PROPAGATING MCS BETWEEN 7 AND 10 PM ALONG THE WRN NORTH/SOUTH DAKOTA BORDER. STORM MOTION OFF THE HI-RES MODELS IS NEARLY 50 MPH...WHICH MATCHES UP WELL WITH THE FORWARD PROPAGATING CORFIDI VECTORS OFF THE NAM. THIS FORWARD MOTION IS WHAT WILL DRIVE THE HIGH WIND THREAT THIS EVENING...BUT WILL ALSO DIMINISH PRECIPITATION TOTALS THAT WE SEE. THOUGH PWATS UP NEAR 1.5 INCHES FAVOR A HEAVY RAIN THREAT...THE FORWARD MOTION OF THE SYSTEM WILL REALLY CUT DOWN ON RAINFALL TOTALS AND THINK ANY FLASH FLOOD THREAT WE HAVE TONIGHT WOULD COME WITHIN THE COMMA HEAD OF A MATURE MCS IF ONE WERE TO DEVELOP. AS FOR TIMING THIS SYSTEM IN THE GRIDS...GIVEN THE SPEED ITS MOVING...FOLLOWED THE FASTER CAMS. THIS RESULTED IN SOMETHING CLOSE TO WHAT THE HRRR HAS...SWITCHING TO THE HIRES-ARW ONCE WE GET PAST THE 15 HOURS OF THE HRRR. ONE CONCERN FOR SEEING CONVECTION EARLIER IS SOME OF THE CAMS ARE ALSO SHOWING A LEAD BAND OF WAA ELEVATED CONVECTION DEVELOPING DIRECTLY AHEAD OF THE BOW. IF THIS WERE TO OCCUR IT WOULD LEAD TO TWO THINGS...AN INCREASE IN THE SEVERE THREAT...INCLUDING THE POSSIBILITY OF SOME BRIEF SPIN UPS. BESIDE THAT...THIS WOULD HELP WITH THE HEAVY RAIN TREAT AS THE WAA BAND WOULD RESULT IN A LEAD BAND OF HEAVY RAIN OUT AHEAD OF THE SQUALL LINE...AND THIS WOULD ALSO BE THE SAME REGION WHERE COMMA HEAD PRECIP WOULD BE MOST LIKELY. FOR SATURDAY...THIS LINE WILL BE FALLING APART DURING THE MORNING OVER WRN WI. BY THE AFTERNOON...NW WINDS WILL BE DEVELOPING WITH DRIER AIR WORKING IN. LOOKING MORE AND MORE LIKELY THAT WE WILL NOT SEE ANY ADDITIONAL PRECIP IN THE MPX CWA THE REST OF SATURDAY...WITH AFTERNOON CONVECTION DEVELOPING FROM THE QUAD CITIES UP TOWARD GREEN BAY. LEFT SOME CHANCE POPS IN DURING THE AFTERNOON FOR CONTINUITY... BUT IF HI-RES MODELS CONTINUE TO SHOW A LACK OF STORMS SATURDAY AFTERNOON IN THE MPX AREA...WE COULD PROBABLY JUST GO DRY FOR SATURDAY. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 345 PM CDT FRI JUN 19 2015 THE FIRST HALF OF THE LONGER TERM WILL FEATURE PERIODIC PRECIPITATION EVENTS AS A SERIES OF SHORT WAVES PUSH THROUGH IN THE STRONG BELT OF WESTERLY ACROSS THE NORTHERN TIER OF STATES. THE POLAR FRONT WILL MEANDER BACK AND FORTH ACROSS OUR AREA THROUGH EARLY NEXT WEEK RESULTING IN SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS. THE BEST AGREEMENT FOR PRECIPITATION EARLY ON BETWEEN THE GFS AND ECMWF IS SUNDAY NIGHT INTO EARLY MONDAY AND THEN AGAIN FROM LATE TUESDAY INTO WEDNESDAY. THE FRONTAL BOUNDARY THEN BECOMES MORE STATIONARY BY MID WEEK FROM NEBRASKA THROUGH NORTHERN ILLINOIS. IT/S THE MID WEEK PERIOD THAT IS TROUBLESOME FOR HEAVY RAIN WITH THUNDERSTORM COMPLEXES EXPECTED TO MOVE ALONG AND NORTH OF THIS BOUNDARY. A CHECK OF THE CIPS ANALOGS SHOWS THE CHANCES FOR SIGNIFICANT RAIN AMOUNTS HIGHEST FROM NORTHERN IA THROUGH NORTHERN IL...WHICH IS QUITE SIMILAR TO THE FORECAST FROM THE 12Z ECMWF. HENCE...GRIDDED PRECIPITATION CHANCES ARE HIGHEST ACROSS SOUTHERN MN THROUGH THE MID WEEK PERIOD. THE LATER HALF OF NEXT WEEK INTO THE WEEKEND WILL FEATURE A BUILDING RIDGE IN THE WEST WITH A DEEP TROUGH DEVELOPING ACROSS THE WESTERN GREAT LAKES. THIS WILL LEAD TO MORE SHOWER CHANCES...ESPECIALLY FROM FRIDAY ONWARD AS WELL AS SPREAD OUT MORE EVENLY ACROSS THE FA. LOW/HIGH TEMPERATURES THROUGH NEXT FRIDAY (FIRST WEEK OF SUMMER) ARE FORECAST TO BE QUITE CLOSE TO SEASONAL VALUES. LOOKING AT THIS COMING SATURDAY NIGHT...THERE IS GOOD AGREEMENT IN THE DETERMINISTIC MODELS THAT A COOL FRONT WILL BE PUSHING EAST OF OUR WI COUNTIES IN THE EVENING. HENCE...ONLY A FEW SHOWERS ARE EXPECTED IN THE EVENING ACROSS WEST CENTRAL WI WITH DRY WEATHER ELSEWHERE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 630 PM CDT FRI JUN 19 2015 A COMPLEX OF THUNDERSTORMS IN EASTERN SD WILL BE THE MAIN CONCERN IN THE FIRST 6 HRS WITH ISOLD/SCT CONVECTION AFFECTING KRWF/KAXN. CONFIDENCE IS LOW ON AFFECTING THE AIRPORT GROUNDS. SO KEPT VCSH OR NIL AT THIS TIME. INSTABILITY IS LACKING IN EASTERN MN THIS EVENING...SO IF ANY ACTIVITY MOVES INTO THIS AREA...ANY PRECIPITATION WILL BE ISOLD. CIGS WILL BE VFR...EXCEPT IN THE VCNTY OF THE TSRA. AFT MIDNIGHT...A LINE OF TSRA REMAINS ON TRACK TO AFFECT KAXN/KRWF WITH A PERIOD OF HEAVY RAINFALL AND GUSTY WINDS BETWEEN 6-9Z. SOME OF THE WIND GUSTS COULD APPROACH SVR LIMITS. CONFIDENCE IS MEDIUM ON THIS LINE MOVING THRU WESTERN MN AFTER MIDNIGHT. FURTHER EAST...THIS LINE WILL LIKELY WEAKEN SOME BUT STILL HAVE THE POTENTIAL OF PRODUCING HEAVY RAINFALL WITH LOW VSBY. MVFR CIGS WILL LIKELY OCCUR AFTER THE MAIN AREA OF SHRA/TSRA SATURDAY MORNING...WITH MVFR CIGS LIKELY CONTINUING THRU THE EARLY AFTN. WINDS WILL BE SOUTH/SE TONIGHT...BECOMING WEST/NW BY SATURDAY MORNING. KMSP... AN ISOLD SHRA IS POSSIBLE BETWEEN 3-6Z...BUT CONFIDENCE IS VERY LOW. THE MAIN LINE OF SHRA/TSRA WILL OCCUR AFT 9Z...WITH HIGHER CONFIDENCE ARND 10-12Z. MVFR CIGS ARE POSSIBLE AS WINDS SHIFT TO THE WEST/NW DURING THE MORNING...AND LINGER DURING THE EARLY AFTN. /OUTLOOK FOR KMSP/ SUN...VFR WITH TSRA/SHRA POSSIBLE OVERNIGHT. WINDS W AT 5-10 KT. MON...VFR. WIND NW AT 5-10 KT. TUE...VFR. CHC TSRA/SHRA. WINDS E AT 5-10 KT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...MPG LONG TERM...RAH AVIATION...JLT
Hazardous weather outlook, Jun 19, 6:24 PM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 624 PM CDT FRI JUN 19 2015 MNZ041>044-047>051-054>059-064>068-073>076-082-083-091-092-202330- DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON- SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-REDWOOD-BROWN- NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- 624 PM CDT FRI JUN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS WILL MOVE INTO WESTERN MINNESOTA AFTER MIDNIGHT TONIGHT...AND RACE EASTWARD ACROSS SOUTHERN AND CENTRAL MINNESOTA OVERNIGHT. THERE WILL BE A RISK FOR DAMAGING WINDS AS THIS LINE MOVES ACROSS MINNESOTA...PRIMARILY WEST OF THE INTERSTATE 35 CORRIDOR. TORRENTIAL DOWNPOURS LEADING TO PONDING OF WATER ON ROADWAYS WILL ALSO BE OF CONCERN...AS WELL AS THE POTENTIAL FOR A FEW OCCURRENCES OF LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS MAY REDEVELOP ON SATURDAY AFTERNOON...BUT THE THREAT FOR SEVERE WEATHER IS LOW AT THIS TIME. PERIODS OF THUNDERSTORMS ARE EXPECTED FROM SUNDAY AFTERNOON THROUGH NEXT WEEK. AT THIS TIME THE THREAT FOR SEVERE STORMS APPEARS LOW...ALTHOUGH HEAVY RAINFALL WILL BE OF CONCERN IN LOCATIONS THAT RECEIVE REPEATED BOUTS OF THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT IN WESTERN MINNESOTA. MNZ045-052-053-060>063-069-070-077-078-084-085-093-WIZ014>016- 023>028-202330- KANABEC-ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SCOTT- DAKOTA-RICE-GOODHUE-WASECA-STEELE-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 624 PM CDT FRI JUN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT A LINE OF STRONG THUNDERSTORMS IS EXPECTED TO REACH THE INTERSTATE 35 CORRIDOR AROUND DAYBREAK SATURDAY. THERE WILL BE A RISK FOR DAMAGING WINDS. TORRENTIAL DOWNPOURS LEADING TO PONDING OF WATER ON ROADWAYS WILL ALSO BE OF CONCERN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS MAY REDEVELOP SATURDAY AFTERNOON...BUT THE THREAT FOR SEVERE WEATHER IS LOW AT THIS TIME. PERIODS OF THUNDERSTORMS ARE EXPECTED FROM SUNDAY AFTERNOON THROUGH NEXT WEEK. AT THIS TIME THE THREAT FOR SEVERE STORMS APPEARS LOW...ALTHOUGH HEAVY RAINFALL WILL BE OF CONCERN IN LOCATIONS THAT RECEIVE REPEATED BOUTS OF THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED EAST OF INTERSTATE 35. JLT
In the hours before
Special weather statement, Jun 19, 10:40 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1040 PM CDT FRI JUN 19 2015
MNZ082-091-200430-
WATONWAN-MARTIN-
1040 PM CDT FRI JUN 19 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MARTIN AND SOUTHWESTERN
WATONWAN COUNTIES...
AT 1039 PM CDT...A STRONG THUNDERSTORM WAS NEAR BERGEN...OR NEAR
WINDOM...MOVING EAST AT 40 MPH. THE STORM WILL CROSS INTO
SOUTHWESTERN WATONWAN AND WESTERN MARTIN COUNTIES BY 1055 PM.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FAIRMONT...SHERBURN...TRUMAN...TRIMONT...WELCOME...ORMSBY...ODIN...
FOXLAKE AND WILBERT.
THIS INCLUDES INTERSTATE 90 BETWEEN MILE MARKERS 82 AND 100.
LAT...LON 4359 9485 4390 9486 4391 9485 4386 9439
4355 9453
TIME...MOT...LOC 0339Z 285DEG 33KT 4382 9506
AJZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:59 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood, Yellow Medicine | 46 min |
| Jun 20, 4:06 AM CDT | Special Weather Statement | MPX | Lac qui Parle, Yellow Medicine | 24 min |
| Jun 20, 4:14 AM CDT | Severe Thunderstorm Warning | MPX | Renville, Sibley | 46 min |
| Jun 20, 4:26 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet, Watonwan | 34 min |
| Jun 20, 4:35 AM CDT | Special Weather Statement | MPX | Martin | 25 min |
| Jun 20, 4:44 AM CDT | Special Weather Statement | MPX | McLeod, Sibley | 31 min |
| Jun 20, 4:46 AM CDT | Special Weather Statement | MPX | Kandiyohi, Meeker, Sherburne, Wright | 119 min |
| Jun 20, 4:54 AM CDT | Special Weather Statement | MPX | Blue Earth, Nicollet | 36 min |
| Jun 20, 5:05 AM CDT | Special Weather Statement | MPX | Faribault | 40 min |
| Jun 20, 5:40 AM CDT | Special Weather Statement | MPX | Freeborn | 35 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.